Alert archive / Florida / Beach Hazards Statements in 2022
Beach Hazards Statement 17, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Apr 28, 2022, 3:07 AM EDT for 5 counties in Florida. It took effect at Apr 28, 2022, 8:00 AM EDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2022, 3:07 AM EDT (07:07 UTC)
- In effect from
- Apr 28, 2022, 8:00 AM EDT
- Expired
- Apr 30, 2022, 3:38 AM EDT
- In force
- 44 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WHUS42 KMLB 280707 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 307 AM EDT Thu Apr 28 2022 FLZ141-154-159-164-347-447-647-747-290800- /O.NEW.KMLB.BH.S.0017.220428T1200Z-220430T0000Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 307 AM EDT Thu Apr 28 2022 ...BEACH HAZARDS STATEMENT FOR ROUGH SURF AND RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH FRIDAY EVENING... * WHAT...Persistent East winds will produce rough surf. A Moderate Risk of life-threatening rip currents will also exist. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...From 8 AM EDT this morning through Friday evening. * IMPACTS...Breaking waves around 4 to 6 feet can knock you off your feet and make you even more susceptible to being caught in the seaward pull of a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
379 WHUS42 KMLB 290743 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 343 AM EDT Fri Apr 29 2022 FLZ141-154-159-164-347-447-647-747-300800- /O.EXT.KMLB.BH.S.0017.000000T0000Z-220430T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 343 AM EDT Fri Apr 29 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT... * WHAT...Persistent, breezy East winds will produce rough surf and a High Risk of life-threatening rip currents at area beaches. * WHERE...Coastal Indian River, Coastal Volusia, Northern Brevard Barrier Islands, Coastal Saint Lucie, Mainland Southern Brevard, Mainland Northern Brevard, Southern Brevard Barrier Islands and Coastal Martin Counties. * WHEN...Through late tonight. * IMPACTS...Breaking waves around 5 to 7 feet can knock you off your feet and make you even more susceptible to being caught in the seaward pull of a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Entering the water is not recommended. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
647 WHUS42 KMLB 300738 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 338 AM EDT Sat Apr 30 2022 FLZ141-154-159-164-347-447-647-747-010800- /O.CAN.KMLB.BH.S.0017.000000T0000Z-220430T0800Z/ /O.NEW.KMLB.RP.S.0013.220430T0800Z-220501T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 338 AM EDT Sat Apr 30 2022 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...High risk of dangerous rip currents and rough surf expected. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Breaking waves around 4 to 6 feet can knock you off your feet and make you even more susceptible to being caught in the seaward pull of a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 27, 8:44 PM EDT, 6 hours 23 minutes earlier.
Area forecast discussion, Apr 27, 8:44 PM EDT, 6 hours 23 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Melbourne FL
844 PM EDT Wed Apr 27 2022
.DISCUSSION...
...Deteriorating Boating Conditions Late Overnight thru Thursday...
...Rough Surf Conditions at Area Beaches on Thursday...
...Breezy/Gusty Onshore Flow on Thursday...
Current-Overnight...Widely scattered showers and isolated lightning
storms this evening from boundary collisions and moisture pooling
along/ahead of a weak front dropping across the central peninsula.
Cannot rule out isolated convection over the interior thru late
evening or after midnight, but greatest chance may be closer towards
the coast, generally 20-30pct. We are not forecasting fog overnight,
but areas that have received measurable precip recently may
encounter some patchy fog late overnight/early Thu morning. Light
winds forecast. Lows generally in the 60s or L70s along the
immediate coast.
Thursday...Previous...Rain chances will shift to the south of Cape
Canaveral as low pressure stalls near the Treasure Coast. Isolated
to scattered showers and lightning storms are expected by the
afternoon with the best chance for rain to the south of Cape
Canaveral, especially towards Lake Okeechobee and the Treasure
Coast. While instability and wind fields will be rather weak,
relatively high DCAPE, cooler temperatures aloft, and increased
upper-level support would suggest an isolated strong storm is not
out of the question in the afternoon south of Melbourne. The main
threats with any stronger storms that potentially develop would be:
wind gusts around 40mph, heavy rainfall, minor flooding over areas
that receive training storms (quick 1"-3"), and cloud-to-ground
lightning strikes. Expect cooler temperatures behind the boundary
with skies gradually clearing to the northwest through Thursday
evening. Afternoon high temperatures are forecast to reach the upper
70s to mid 80s. NE/ENE winds will become breezy/gusty.
&&
.AVIATION...Continued mainly VFR. Decreasing shower and isolated
storm chances thru late evening and overnight. Greatest threat for
precip overnight along the coast as a weak front passes southward
and flow becomes NE behind it. Tempo MVFR invof shra/tsra. Generally
light winds overnight, perhaps a bit elevated along the immediate
coast. Pressure gradient tightens on Thu with breezy/gusty NE/ENE
winds. Mainly diurnally driven isolated-to-scattered showers and
lightning storms will remain possible on Thu as the boundary and
residual moisture lingers near the area, mainly Cape southward.
&&
.MARINE...Overnight-Thu...Boating conditions gradually become Poor
to Hazardous from north to south late overnight thru Thu as NNE/NE
winds respond to a tightening pressure gradient with seas slowly
building as a result. A Small Craft Advisory goes into effect at
09Z/5AM for the offshore Volusia marine leg, 12Z/8AM for the Brevard
offshore marine leg, and finally 18Z/2PM for the Treasure Coast
offshore marine leg. Cautionary statements will be necessary
elsewhere (near shore) as conditions deteriorate. Wind speeds will
increase 15-22 kts across the waters and seas will gradually build
to 6-8 ft offshore and 5-6 ft near shore thru the day on Thu.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 2 PM Thursday to 11 PM EDT Friday for
Sebastian Inlet to Jupiter Inlet 20-60 nm.
Small Craft Advisory from 8 AM Thursday to 11 PM EDT Friday for
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 5 AM Thursday to 11 PM EDT Friday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm.
&&
Sedlock/HaleyHazardous weather outlook, Apr 27, 9:59 PM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 959 PM EDT Wed Apr 27 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-281000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 959 PM EDT Wed Apr 27 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A weak front will continue to slide south across central Florida overnight with an isolated lightning storm threat near the coast, but a higher threat over the adjacent local coastal waters. Movement will generally be towards the southeast at around 10 mph. Storms will be capable of producing cloud to ground lightning strikes, wind gusts of 25 to 35 mph, and brief heavy downpours. .MARINE THUNDERSTORM GUST IMPACT... A few storms will be capable of producing wind gusts around 25 to 35 knots over the Intracoastal Waterway and nearshore Atlantic. Storms will generally move toward the southeast at around 10 knots. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents will continue at the central Florida Atlantic beaches tonight. Never swim alone. .WIND AND SEA IMPACT... Northeast winds will increase to between 15 and 20 knots late tonight, north of the Cape, behind a cool frontal passage. These higher winds will cause seas to build to between 5 and 6 feet well off the Volusia coast by daybreak Thursday morning. Small craft should Exercise Caution after midnight across the Volusia waters. Small craft should Exercise caution over the offshore Brevard waters ahead of daybreak Thursday morning. At 5 AM, a Small Craft Advisory goes into effect for the offshore Volusia waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Rough, choppy surf is expected along the Volusia and Brevard County coasts on Thursday. A Moderate risk of rip currents will continue at all local Atlantic beaches through the end of the week. Poor to Hazardous small craft boating conditions will continue across the local coastal waters through late week as winds increase and seas build. There will be a risk of isolated lightning storms through this weekend. The highest chance for storms will be south of Lake Kissimmee and Melbourne, and especially over the Treasure Coast, where repeated rounds of heavy rain showers may produce localized flooding in urban and poorly drained, low lying areas. Cloud to ground lightning strikes will also pose a hazard .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:22 PM EDT | Special Weather Statement | MLB | Okeechobee | 23 min |
Nearby
Beach Hazards Statements in Florida, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.